MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Codes Leak/Splash (1354); Blocked Connection (2888)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The field service engineer (fse) reported that when removing a clog from the dxh800 instrument with a syringe, bleach splashed into the eye of an operator who was observing.The operator was wearing only a laboratory coat for ppe and was not wearing face protection at the time of the incident.The fse removed the clog from the instrument and the laboratory supervisor reminded the operator to use eye protection when partaking in troubleshooting activity.The operator did not sustain any long term or significant damage as a result of the splash in the eye.Bec internal identifier - case-(b)(4).
 
Event or Problem Description
The field service engineer (fse) reported that while removing a clog from the dxh800 instrument with a syringe, bleach splashed into the eye of an operator who was observing.While troubleshooting the white blood cell (wbc) bath, the fse pushed bleach through the clogged lines with a syringe and tubing became loose and splashed bleach.An operator from the laboratory was observing and bleach splashed into their eyes.The operator then rinsed their eyes at the wash station and after that was taken to the emergency room.The operator was prescribed an eye ointment.The operator was out from work for two days but has since returned at full capacity and fully recovered from the incident.The operator was wearing only a laboratory coat for ppe and was not wearing face protection at the time of the incident.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer
brea CA 92821
MDR Report Key12000503
Report Number1061932-2021-00080
Device Sequence Number19730154
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;